Hair loss can be caused by many things. Hereditary plays an important part in hair loss for men and women. Men normally experience hair loss in a horseshoe formation, while women usually experience thinning at the crown and hair line. Hair loss can be heart breaking no matter what age it appears. Did you know some medications and medical procedures can contribute to or cause hair loss?
If you experience unexplained hair loss, be sure to ask your doctor about your medications. If you’ve just gone through a medical procedure and start to lose hair, ask your doctor to be sure there is no underlying medical condition. There are ways to combat hair loss, but it is important to know the cause so that you can be treated effectively.
Beta-blockers used to treat hypertension (high blood pressure) can cause hair loss. These include Lopressor and Toprol XL (metoprolol), and Inderal (propranolol). Blood thinners such as warfarin and heparin may cause hair loss or thinning. Indomethacin, an arthritis medication, and the gout medications allopurinol and colochicine may cause thinning of your hair. Lithium used to treat bipolar disorder and other psychological conditions can also cause hair loss. Cancer medications used in chemotherapy may cause a total loss of your hair depending on their strength and the duration of your treatment. Birth control pills can cause women who have a genetic tendency for hair loss to experience thinning and loss of hair.
Radiation treatments for cancer may cause hair loss. Up to six months after surgery you may experience temporary thinning of your hair, this usually clears up after a few months. Any medical procedure which involves anesthesia carries the risk of thinning hair and hair loss. The good news is this condition is usually temporary and your hair will return to its original thickness after three to four months.
If you do experience hair loss after starting a new medication, talk to your doctor and he may be able to prescribe an alternative for you, or adjust the strength of the medicine. Thinning of your hair and hair loss can be symptoms of hypothyroidism, menopause, poor nutrition, anemia and other medical conditions. It is always wise to consult your doctor if you begin to see your hair thinning. There are products on the market today that can help to reverse or slow down hair loss. Your stylist can help you monitor your hair with regular visits. She has the training and experience to recognize problems when they arise.
- The 411 On Chemical Straightening And Hair Relaxing Methods - November 17, 2016
- What Will Be The Hottest Color For Bringing In 2017? - November 14, 2016
- Potential Hollywood Extension Looks For Modern Women - November 10, 2016
- How To Tweak Five Years Off Your Mature Hairstyle - November 7, 2016
- Brunettes Can Own Eye-Popping Pastel Hair Too… - November 3, 2016
- A Pre-Fall Look Into The New Lob - October 31, 2016
- Why It’s A Good Idea To Straighten Your Curly Hair - October 28, 2016
- Pro Tips For Leaving Hopeless Hair Behind - October 24, 2016
- Eight Coiffeur-Inspirations From Today’s Male Pop Stars - October 20, 2016
- Why Medium-Length Hair Is In This Fall - October 17, 2016